Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

On flucos 150 for the fungal infection. Feeling nausea, headache, tired and gastric. How to get relief?

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 2007
Answered : 442 Questions
Question
hello doctor, on thursday evening i had some roadside food (panipuri) and the same day i had visited a skin doctor who prescribed me flucos 150 for the fungal infection on my back. so i ate one tablet on thursday night . since friday morning i have been feeling nauseatic.. having headaches..and getting burps of gastric. feeling tired and low all day till today. and today my head is having a strange kind of ache ,, some nerve pain kind of a thing.. it also pains when i chew .. or i touch both sides of my foreheads. Also i m feeling very tired and nauseatic today also. pls help. Also i just took flucos 150 only on thursday though my skin doc asked me to have it for 5 days.my condition has been like this since friday morning.
Posted Fri, 17 Aug 2012 in Infections
 
 
Answered by Dr. Sourav Ganguly 3 hours later
Hi,

Thanks for posting query.

Fluconazole (Flucos) may cause nausea, diarrhea, stomach pain, abnormal taste in the mouth, headache and severe arthralgia and myalgia. These side effects are usually temporary and persist for usually 3-4 days but it can continue for 7-10 days after stoppage of treatment.

You probably seem to be suffering with some side effects of this medicine. If the symptoms are troubling you may take symptomatic treatment such as paracetamol for headache, proton pump inhibitor (PPI) like omeprazole for stomach pain and prokinetic agents like domperidone for nausea. In the meantime flucos can be changed to an alternate drug. Discuss with your treating doctor both for prescription of aforementioned drugs and to modify your current treatment for fungal infection.

Another possibility that could be the cause is an infection (intestinal infection) due to ingestion of food. Gastrointestinal infection by a particularly virus can produces symptoms exactly like yours.

So please consult to your physician. He can evaluate you and rule out infection as well as prescribe the aforementioned medical drugs to you.

Hope I have answered your query. If you have any further questions I will be happy to help.
If you do not have any clarifications, you can close the discussion and please rate the answer and write a review for me.

Wish you a speedy recovery

Best Wishes,
Dr Sourav Ganguly
Above answer was peer-reviewed by
 
Follow-up: On flucos 150 for the fungal infection. Feeling nausea, headache, tired and gastric. How to get relief? 12 hours later
thank you doctor. Also could my condition be a result of stress and depression.
I have recently had a break up. a month back from a one year long relationship. and since then i have been very depressed. i do not sleep well, my concentration has become very poor. i feel very low on energy and my immunity seems to have reduced considerably. I have 3 exams coming up after 4 months for which i need to prepare well from now. but i feel too stuck up with my health and mind.
 
 
Answered by Dr. Sourav Ganguly 2 hours later
Hi,

Thanks for writing back.

You may have depression or adjustment disorder, which is common after dispute in relation and the symptoms of depression, may have similarities with your symptoms.

But in your case depression is a remote possibility because

1.     The most prominent symptoms of you is nausea which is very unlikely in depression

2.     Depression develop as a result of problem in relation are usually chronic in nature and it gradually progressive but the drug side effect are acute in onset and has a clear association with the drug like you developed all of your symptoms within a days after starting of the drugs.

Please follow my previous advice first.

Then if you have majority of the following symptoms in most of the days like- low mood, loss of enjoyment in all pleasurable activity, increased fatigability, decreased sleep and appetite, guilty feeling, decreased self-confidence, suicidal ideation etc. then you can consult a Neuropsychiatrist for opinion.

Hope I have answered your query. If you have any further questions, I will be happy to help.

If you do not have any clarifications, you can close the discussion and please rate the answer and write a review for me.

Best Wishes,
Dr Sourav Ganguly
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor